Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My sweet baby got his first shots today...

Is it normal for him to be really sleepy? He has been sleeping all day. Also does rubbing the injection site help?

Answer Question
 
Anonymous

Asked by Anonymous at 7:02 PM on Jul. 16, 2009 in Babies (0-12 months)

Answers (8)
  • Yes when i took my son to get his shots his doctor said he would be more sleepier then usually. I wouldn't advice on rubbing because normally the injection site gets sore.
    Dylansmom32509

    Answer by Dylansmom32509 at 7:07 PM on Jul. 16, 2009

  • My son who is now almost 5 would get very sleepy w/ his shots. I'm not sure about rubbing the area, I would think it would be a little tender tho. Just a thought.
    Tiffany237

    Answer by Tiffany237 at 7:08 PM on Jul. 16, 2009

  • My 4 month old had hers today also and she went right to sleep afterwards and then has been in and out the rest of the day. She also started running a fever so keep an eye out for that. I swear, these shots are so much harder on the parents!!! I wanted to cry all day and cant get that mommy why did you let them hurt me look out of my head. ugh! (: oh also make sure that you take the bandaids off as soon as possible. Our nephew was allergic and ended up with welts that left scars so now I have to make sure that they never use band aids on him when I take him in. Good luck, momma!
    dolphinstar79

    Answer by dolphinstar79 at 7:19 PM on Jul. 16, 2009

  • Awww, sounds like a bit of a vaccine reaction.
    www.thinktwice.com
    Autumn22

    Answer by Autumn22 at 7:52 PM on Jul. 16, 2009

  • And to the previous poster, I don't think the shots are harder on the parents. I think they are harder on the kids who are getting the toxic filled sticks and having bad reactions. :(
    Autumn22

    Answer by Autumn22 at 7:53 PM on Jul. 16, 2009

  • That is pretty typical. :) No worries.

    Just remember that you should give your child Tylenol for the first 24 hours from the time they get their shot. They will be more sleepy, but less likely to have as much trouble.
    WillDoDa

    Answer by WillDoDa at 8:38 PM on Jul. 16, 2009

  • mine gets sleepy too, I think its their bodies way of trying to cope with the trauma (think about it when you were little a shot was like the end of the world) rubbing does help as well as a warm bath
    katiekruschke

    Answer by katiekruschke at 8:41 PM on Jul. 16, 2009

  • Mine always slept for the majority of the following 24 hours.

    Give tylenol every 4 hours, play with his legs at diaper changes ("ride a bike", walk, run, deep knee bends, etc) to help keep the muscles from tightening up, either a cold or warm compress on the injection site (I had two who each preferred one over the other)

    Autumn22 go tout your stuff elsewhere in places where it is asked for. It was not asked for here and you are not helping one damn bit.
    Anonymous

    Answer by Anonymous at 8:47 PM on Jul. 16, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.